How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified Physician
Category: Medical
Satisfied Customers: 64705
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, health, prevention, complementary medicine, etc.
24257177
Type Your Medical Question Here...
DrRussMD is online now
A new question is answered every 9 seconds

What would cause all over body cramps, arms, legs, feet,

This answer was rated:

what would cause all over body cramps, arms, legs, feet, sides, neck, back. Sometimes so bad, they leave brusies..
Do you know what your thyroid studies were?
Specifically TSH
Did anyone take a magnesium level?
A CK?
Electrolytes?
dt
Customer: replied 7 years ago.

I was just at my thyroid dr on may 6 and the tsh was 3.852, magnesium was not checked

TSH is high.
You need more thyroid medication.
Criteria have changed somewhat and even a "high normal" TSH can cause symptoms.
Get a magnesium level; int needs to be on the higher end of the range.
Oral supplementation is often not reliable..just goes through.
We use sublingual drops of magnesium chloride or an absorbable magnesium cream or if an oral magnesium taurate. Calcium and potassium should also be checked.
CK should be checked to rule out muscle inflammation.
These areas are where I would start.
Customer: replied 7 years ago.

are these things that my general dr can check or do I need to make another appt with my thyroid dr?

Either one can check these, but your thyroid doctor should be aware that you are potentially under medicated.
Customer: replied 7 years ago.
should I take additional thyroid medication until I can get rechecked?
You would need to have the dose changed more gradually than taking extra pills.
Call your prescribing doctor and see if he/she will increase the dose.
Customer: replied 7 years ago.
i will give them a cal, thanks. what about over the counter meds for the weekend?
Nothing good for cramping.
Chelated magnesium found in health food stores.
To ER if cramping is worsening.
You also should touch base with your doc anyway on this as it sounds more than usual. He might give you a dose increase by a pharmacy call in.
Customer: replied 7 years ago.
ok, thanks so much. Is this a problem you have heard of before? Just wondering if these are normal symptoms for thyroid issues.
Thyroid problems
Electrolyte problems
Some neruologic problems [dystonias]
an more
An examination right now with some additional blood testing would be optimal
Customer: replied 7 years ago.
is there a specific blood test to request?
Magnesium level
And CPK, as mentioned before.
good luck again
dt
Customer: replied 7 years ago.
ok, thanks
Your welcome
dt
DrRussMD and other Medical Specialists are ready to help you